MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR CNFLX 1.0 6X30 STER; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR CNFLX 1.0 6X30 STER; SCREW, FIXATION, BONE
Model Number 014208
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, when opening a sterile package of "6mm x 30mm screws"'; a size of 6mm x 20mm screw were contained instead of the one of size "6mm x 30mm".No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
G4, h2, h3, h6: the reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed that four devices of the same batch number were returned.None had been removed from the original packaging.The devices were found to be 6mm x 20mm instead of the specified 6mm x 30mm.A review of the device records found that the reference materials used to create and verify the dimensions of this batch were used incorrectly, leading to incorrect specifications for this work order.A complaint history review concluded this was a repeat issue.A review of the drawing found that the dimensions and specifications for three products were contained in the same document.This product was specified to be 6mm x 30mm.The complaint was confirmed and the root cause was associated with manufacturing.Corrective actions have been initiated and are in progress to recall the batch from the field.
 
Additional Manufacturer Narrative
Correction in h7 and h9.

Brand Name
SCR CNFLX 1.0 6X30 STER
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11455148
Report Number1219602-2021-00472
Device Sequence Number19612373
Product Code HWC
UDI-Device Identifier03596010025654
UDI-Public03596010025654
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K921481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2025
Device Model Number014208
Device Catalogue Number014208
Device Lot Number50906647
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer04/07/2021
09/01/2022
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date04/10/2021
09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1510-2021
Patient Sequence Number1
Patient SexUnknown